MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW RSV WAIVED 22T; ANTIGEN, CF (INCLUDING CF CONTROLS), RESPIRATORY SYNCYTIAL VIRUS

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW RSV WAIVED 22T; ANTIGEN, CF (INCLUDING CF CONTROLS), RESPIRATORY SYNCYTIAL VIRUS
Catalog Number 430-122
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4-udi:((b)(4) abbott medical affairs decision determined this false negative result should be conservatively reported as a malfunction.The remainder of the investigation remains in progress.A supplemental report will be provided after completion.H3 other text : single use; device discarded.
 
Event or Problem Description
The customer reported a false negative result with the binaxnow rsv waived 22t performed on (b)(6)2024 on a nasopharyngeal sample.Per the customer, the patient was symptomatic and their symptoms worsened the next day.They were hospitalized on (b)(6)2024 due to low oxygen where confirmation testing was performed via an unknown method which generated a positive result.The patient was hospitalized for a total of two (2) nights and received supplemental oxygen and nebulizer treatments.The patient was treated with a dose of dexamethasone.The patient is reported to have recovered and is doing well.No additional information was provided.
 
Additional Manufacturer Narrative
D4-udi: (b)(4).Abbott medical affairs decision determined this false negative result should be conservatively reported as a malfunction.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 817326 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 430-122/ lot: 817326, test base part number 430-430/ lot: 798126.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 817326 showed that the complaint rate is (b)(4).Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description
The customer reported a false negative result with the binaxnow rsv waived 22t performed on (b)(6) 2024 on a nasopharyngeal sample.Per the customer, the patient was symptomatic and their symptoms worsened the next day.They were hospitalized on (b)(6) 2024 due to low oxygen where confirmation testing was performed via an unknown method which generated a positive result.The patient was hospitalized for a total of two (2) nights and received supplemental oxygen and nebulizer treatments.The patient was treated with a dose of dexamethasone.The patient is reported to have recovered and is doing well.No additional information was provided.

Brand Name
BINAXNOW RSV WAIVED 22T
Common Device Name
ANTIGEN, CF (INCLUDING CF CONTROLS), RESPIRATORY SYNCYTIAL VIRUS
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key18952604
Report Number1221359-2024-00292
Device Sequence Number7050611
Product Code GQG
UDI-Device Identifier10811877011191
UDI-Public10811877011191
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K032166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Catalogue Number430-122
Device Lot Number817326
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/17/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale